Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS Miami, FL

June 18, 2008Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2008, 2:27 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 2:27 PM EDT (18:27 UTC)
Expired
Jun 18, 2008, 2:57 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:40 PM EDTTSTM WND DMGPalm Beach Gardens, FLDOWNED POWER LINES IN THREE AREAS IN PALM BEACH GARDENS.
Jun 18, 2:42 PM EDTTSTM WND GST 624 Nnw Riviera Beach, FLAT PGA BOULEVARD AND I-95 IN PALM BEACH GARDENS.
Jun 18, 2:45 PM EDTTSTM WND DMG4 Sse Jupiter, FLLARGE TREE DOWN AT INTERSECTION OF DONALD ROSS AND ELLISON WILSON ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2247 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 181828
SVRMFL
FLC099-181915-
/O.NEW.KMFL.SV.W.0063.080618T1827Z-080618T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 315 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  ROYAL PALM BEACH...AND MOVING NORTHEAST AT 41 MPH. 

* THE STORM WILL AFFECT...
  HAVERHILL...
  NORTH PALM BEACH GENERAL AIRPORT...
  PALM BEACH GARDENS...
  JUNO BEACH...
  TEQUESTA...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2667 8002 2657 8017 2673 8053 2697 8039
      2696 8015 2698 8014 2698 8010 2697 8007
      2684 8004 2682 8002 2678 8002 2678 8005
      2675 8002
TIME...MOT...LOC 1827Z 232DEG 36KT 2677 8024

$$

GREGORIA
1 follow-up statement
000
WWUS52 KMFL 181857
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT WED JUN 18 2008

FLC099-181906-
/O.CAN.KMFL.SV.W.0063.000000T0000Z-080618T1915Z/
PALM BEACH FL-
256 PM EDT WED JUN 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 2667 8002 2657 8017 2673 8053 2697 8039
      2696 8015 2698 8014 2698 8010 2697 8007
      2684 8004 2682 8002 2678 8002 2678 8005
      2675 8002
TIME...MOT...LOC 1856Z 232DEG 36KT 2695 7998

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:49 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 18, 9:49 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
949 AM EDT WED JUN 18 2008

...SOME STORMS COULD BE STRONG AROUND LAKE OKEECHOBEE AND THE EAST
COAST AREAS THIS AFTERNOON INTO THIS EVENING...

.UPDATE 2...
THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WAS STILL LOCATED
OVER THE EASTERN PORTION OF THE UNITED STATES...AS A WEAK COLD
FRONT WAS LOCATED OVER NORTH FLORIDA. THE MID TO UPPER LEVEL
TROUGH WILL REMAIN NEARLY STATIONARY THIS AFTERNOON...AS THE WEAK
FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTH INTO NORTH CENTRAL
FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE CWA IN A
SOUTHWEST DIRECTION THIS AFTERNOON ALLOWING FOR THE WEST COAST SEA
BREEZE TO PUSH ACROSS THE CWA...AND KEEP THE PWAT VALUES AROUND 2
INCHES OVER SOUTH FLORIDA. SO WILL CONTINUE WITH THE NUMEROUS POPS
OVER THE EAST COAST AREAS TAPERING DOWN TO SCATTERED POPS ALONG
THE WEST COAST AREAS FOR THIS AFTERNOON.

AT THE SAME TIME...THERE IS ALSO A MID TO UPPER LEVEL SHORT WAVE
SHOWING UP IN THE WATER VAPOR SATELLITE IMAGES THIS MORNING OVER
THE SOUTHEAST GULF OF MEXICO. THIS SHORT WAVE WILL MOVE NORTHEAST
AND THROUGH SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING
BRINGING IN COOLER AIR ALOFT TO THE AREA. THIS WILL ALLOW FOR SOME
OF THE STORMS TO BECOME STRONG OVER THE LAKE OKEECHOBEE AND EAST
COAST AREAS THIS AFTERNOON INTO THIS EVENING. THE PRIMARY IMPACTS
FROM THE STRONG STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL. SO WILL ADD THIS INTO THE LAKE OKEECHOBEE
AND EAST COAST ZONES IN THE MORNING UPDATE.

THE WINDS OVER THE CWA WATERS WILL ALSO REMAIN IN A SOUTHWEST
DIRECTION AT 15 KNOTS OR LESS THIS AFTERNOON. THIS WILL ALSO KEEP
THE SEAS BELOW 6 FEET. SO THE ONLY CHANGE TO THE MARINE PACKAGE IS
TO ADD THE MENTION OF SOME STRONG STORMS FOR THE ATLANTIC...BISCAYNE
BAY...AND LAKE OKEECHOBEE WATERS FOR THIS AFTERNOON INTO THIS
EVENING.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.

&&
.UPDATE...54/BNB

.PREV UPDATE... /ISSUED 732 AM EDT WED JUN 18 2008/

AVIATION...TAFS ISSUED AT 12Z GO WITH RADAR TRENDS WITH VCTS AT
KAPF AND TEMPORARY EARLY MORNING LULL IN CONVECTION AT METRO
ATLANTIC COAST AIRPORTS. EXPECT ANOTHER ROUND OF WIDESPREAD
CONVECTION BEGINNING MID TO LATE MORNING AS THE LAND HEATS UP WITH
PLENTY OF MOISTURE AVAILABLE AND GOOD INSTABILITY. PREVAILING
SOUTHWEST WIND FLOW WILL SUPPRESS ATLANTIC COAST SEA BREEZE SOME THIS
AFTERNOON BUT WINDS EXPECTED TO BACK AROUND TO THE SOUTH AS THE
SEA BREEZE MODIFIES THE FLOW NEAR THE COAST.

&&
.AVIATION...50

PREV DISCUSSION... /ISSUED 339 AM EDT WED JUN 18 2008/

AVIATION...
SOUTHWEST FLOW REGIME HAS BECOME MORE PRONOUNCED OVER THE LAST 24
HOURS...WITH ENHANCED MASS CONVERGENCE ALONG THE SOUTHWEST COAST
RESULTING IN NOCTURNAL SHOWER ACTIVITY AFFECTING MUCH OF MAINLAND
SOUTH FLORIDA. INITIAL TAFS INCLUDED VCTS/CB FOR ONLY MIAMI-DADE
COUNTY TERMINALS...BUT AMENDMENTS MAY BE FORTHCOMING TO INCLUDE
VCSH AT REMAINDER OF SITES. GIVEN STRENGTH/DEPTH OF PREVAILING SW
FLOW...FORECAST OF INLAND MOVING SEA BREEZE AND PERIOD OF SSE FLOW
THIS AFTERNOON ALONG THE EAST COAST MAY BE AMBITIOUS. IT NOW
APPEARS MORE LIKELY THAT SHRA MOVING IN FROM THE SW WILL GRADUALLY
INTENSIFY INTO TSRA BY LATE MORNING...WITH THIS ACTIVITY AFFECTING
THE ATLANTIC COAST TERMINALS FOR MUCH OF THE DAY. OUTSIDE OF ANY
SHRA/TSRA AFFECTING A TERMINAL...EXPECT PREVAILING VFR CONDITIONS
WITH CIGS 5 KFT OR HIGHER. SURFACE WINDS WILL REMAIN FROM THE
SW...WITH SPEEDS RANGING FROM 5-10 KNOTS.

70/DD

PREV DISCUSSION... /ISSUED 237 AM EDT WED JUN 18 2008/

.POSSIBLE STRONG THUNDERSTORMS NORTH PORTIONS OF AREA...
.LOCALLY HEAVY RAINFALL AGAIN THIS AFTERNOON EAST COAST AREAS...

DISCUSSION...OVERALL THE SYNOPTIC PATTERN FAIRLY STEADY THROUGH
THE PERIOD. DEEP UPPER LOW OVER NEW ENGLAND/E CANADA WITH LONG
WAVE TROUGH EXTENDING SW ALONG THE E COAST AND EXTENDING INTO THE
E GULF OF MEX. WINDS ALOFT OVER S FLA SW THROUGH MON AS RIDGE
REMAINS STATIONED TO THE SE...BUT THE HIGH MOVES NORTHWARD TUE
WITH A SE STEERING FLOW DEVELOPING. THUS...TODAY THROUGH MON POPS
WILL BE LOWER ALONG THE W COAST AND GRADUALLY INCREASING TOWARD
THE E COAST THRU MON...THEN A GRADUAL SHIFT TOWARD THE W OCCURS
TUE. SUBTLE CHANGES OCCUR IN THE ATMOSPHERE ALMOST DAILY
FLUCTUATING THE FORECAST TO SOME EXTENT.

FOR THE SHORT TERM...TODAY THROUGH THU NIGHT...THE AXIS OF THE 500
MB TROUGH SWINGS ACROSS THE E U.S. COAST TODAY AND POSSIBLY N
AND CENTRAL FLA AS WELL WITH THE TAIL END OF THE TROUGH LINGERING
OVER THE GULF W OF S FLA. SOME SLIGHTLY DRIER AIR INTRUDES AND 500
MB TEMPS COOL A BIT AS WELL. THOUGH THIS MAINLY OCCURS N OF THE S
FLA AREA...THE POSSIBILITY OF SOME STRONG THUNDERSTORMS NEEDS TO
BE CONSIDERED ESPECIALLY TOWARD THE LAKE OKEE REGION. GUSTY WINDS
AND SOME HAIL ALONG WITH LOCALLY HEAVY RAIN POSSIBLE TODAY.
FURTHER S ..THE ATMOSPHERE REMAINS MORE MOIST WITH THE THREAT OF
LOCALLY HEAVY RAIN THE MAIN THREAT TO GO ALONG WITH THE LIGHTNING.
AT THIS TIME THU MAINTAINS THE PATTERN BUT SPECIFIC NUANCES WILL
BE ADDRESSED ON A DAILY BASIS. MAX TEMPS E COAST A SMIDGEN ABOVE
NORMS WITH A PREVAILING SW FLOW AND THE E COAST SEA BREEZE
RELEGATED TO OR VERY CLOSE TO THE COAST.

EXTENDED PERIOD...FRI THROUGH TUE...SCATTERED SHOWERS AND THUNDER
-STORMS EACH DAY THROUGH MON WITH TREND HIGHER E COAST THAN W.
THIS PATTERN APPEARS TO SHIFT TUE WITH HIGHER POPS LEANING TOWARD
THE W.

MARINE...PERSISTENT SW FLOW GENERALLY LESS THAN 15 KNOTS WITH SEAS
4 FT OR LESS.

FIRE WEATHER...
LIGHTNING STRIKES FROM THE THUNDERSTORMS THAT COULD PRODUCE
WILDFIRES MAIN CONCERN AS RH VALUES WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  92  74  90  74 / 70 50 60 30
FORT LAUDERDALE  90  76  90  76 / 70 50 60 30
MIAMI            92  76  90  76 / 70 50 60 30
NAPLES           87  76  87  74 / 40 30 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 18, 9:42 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT WED JUN 18 2008

FLZ063-066>075-168-172>174-182245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
942 AM EDT WED JUN 18 2008

...NUMEROUS THUNDERSTORMS TODAY WITH STRONG STORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY ACROSS ALL OF MAINLAND SOUTH FLORIDA. THE STRONGEST
THUNDERSTORMS ARE EXPECTED TO BE THIS AFTERNOON IN THE LAKE
OKEECHOBEE REGION EXTENDING EAST INTO METRO PALM BEACH COUNTY.
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY
HAZARD BUT STRONG WIND GUSTS TO 50 MPH AND POSSIBLY EVEN SMALL
HAIL CAN BE EXPECTED AS WELL.

WATERSPOUTS: THUNDERSTORMS MAY PRODUCE BRIEF WATERSPOUTS OVER THE
COASTAL WATERS.

WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS AS HIGH
AS 50 MPH.

HAIL: THE STRONGEST THUNDERSTORMS COULD PRODUCE HAIL THE SIZE OF
NICKELS FOR A BRIEF TIME MAINLY IN THE LAKE OKEECHOBEE REGION
EXTENDING EAST INTO METRO PALM BEACH COUNTY.

FLOODING: THE STRONGEST THUNDERSTORMS COULD PRODUCE RAINFALL
AMOUNTS IN EXCESS OF 3 INCHES IN A COUPLE OF HOURS TODAY ANYWHERE
IN MAINLAND SOUTH FLORIDA. HOWEVER, THE HEAVIEST RAIN ON TUESDAY
OCCURRED IN SOUTH METRO MIAMI- DADE COUNTY. METRO MIAMI-DADE
COUNTY WILL THEREFORE BE THE MOST LIKELY AREA TO EXPERIENCE
LOCALIZED FLOODING TODAY FROM THUNDERSTORMS PRODUCING HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MIXTURE OF SMOKE AND LIGHT FOG TO THE IMMEDIATE WEST
OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE
OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE
EARLY THURSDAY MORNING.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS ALL OF MAINLAND SOUTH FLORIDA THROUGH THE MIDDLE OF NEXT WEEK.
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED
SEVERE WEATHER NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 18, 12:55 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT WED JUN 18 2008

FLZ063-181730-
GLADES FL-
1255 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN GLADES COUNTY...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PALMDALE...MOVING EAST AT 26
MPH.

THIS STORM WILL AFFECT...

PALMDALE...
LAKEPORT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2716 8087 2714 8087 2707 8094 2707 8093
      2704 8093 2703 8097 2705 8097 2701 8101
      2698 8108 2695 8106 2692 8108 2693 8110
      2691 8110 2689 8144 2703 8146 2703 8129
      2710 8127 2718 8089
TIME...MOT...LOC 1655Z 261DEG 23KT 2699 8135

GREGORIA
Special weather statement, Jun 18, 1:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT WED JUN 18 2008

FLZ066-067-181745-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
121 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS MOVING ACROSS EASTERN HENDRY AND WESTERN
PALM BEACH COUNTIES...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PAHOKEE TO SOUTH BAY TO 11 MILES NORTHWEST OF ROTENBERGER WILDLIFE
MANAGEMENT AREA...MOVING EAST AT 26 MPH.

THESE STORMS WILL AFFECT...

SOUTH BAY...
BELLE GLADE...
PAHOKEE...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2670 8038 2647 8069 2643 8113 2666 8081
      2671 8082 2671 8078 2669 8074 2672 8073
      2677 8075 2678 8072 2675 8071 2676 8070
      2681 8070 2685 8065 2690 8062 2692 8038
TIME...MOT...LOC 1721Z 264DEG 23KT 2680 8071 2667 8071
          2649 8095

GREGORIA
Special weather statement, Jun 18, 1:30 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT WED JUN 18 2008

FLZ073-074-173-181800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
130 PM EDT WED JUN 18 2008

...MORE STRONG THUNDERSTORM MOVING ACROSS SOUTH DADE...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER CLUSTER OF STRONG THUNDERSTORMS WEST OF KROME AVENUE AND
NORTH OF THE HOMESTEAD GENERAL AIRPORT...MOVING EAST AT 12 MPH.

THIS STORM WILL AFFECT...

THE REDLAND...
INLIKITA...
COUNTRY WALK...
GOULDS...
METRO ZOO...
CUTLER RIDGE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

TORRENTIAL RAINS OF 2 TO 3 INCHES PER HOUR ARE ALSO OCCURRING WITH
THE STRONGEST THUNDERSTORMS. BECAUSE PARTS OF SOUTH DADE RECEIVED AS
MUCH AS 3 INCHES OF RAINFALL YESTERDAY, MANY NEIGHBORHOODS WILL BE
PRONE TO URBAN STREET FLOODING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2569 8025 2563 8027 2562 8029 2560 8031
      2559 8030 2554 8030 2551 8033 2548 8058
      2565 8063 2575 8026 2569 8024
TIME...MOT...LOC 1730Z 257DEG 17KT 2558 8051

RLP
Special weather statement, Jun 18, 1:35 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
135 PM EDT WED JUN 18 2008

FLZ067-181800-
INLAND PALM BEACH COUNTY FL-
135 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR PALM BEACH COUNTY...

AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
OKEELANTA TO 7 MILES NORTHWEST OF CORAL SPRINGS...MOVING NORTHEAST AT
19 MPH.

THESE STORMS WILL AFFECT...

OKEELANTA...
SOUTH BAY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2635 8034 2660 8086 2670 8077 2669 8074
      2672 8073 2674 8074 2676 8072 2675 8071
      2676 8070 2679 8070 2687 8063 2656 8021
TIME...MOT...LOC 1735Z 225DEG 17KT 2660 8082 2634 8034

GREGORIA
Special weather statement, Jun 18, 1:56 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT WED JUN 18 2008

FLZ067-068-168-181830-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
156 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR PALM BEACH COUNTY...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE GLADE TO 7
MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING NORTHEAST
AT 26 MPH. THESE STORMS ARE STRENGTHENING.

THESE STORMS WILL AFFECT...

LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
ABERDEEN...
WELLINGTON...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2693 8052 2661 8005 2644 8032 2668 8071
TIME...MOT...LOC 1756Z 247DEG 22KT 2667 8062 2648 8034

GREGORIA
Special weather statement, Jun 18, 2:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
201 PM EDT WED JUN 18 2008

FLZ073-074-173-181830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
201 PM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS CONTINUING ACROSS SOUTH MIAMI-DADE...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS OVER SOUTH MIAMI-DADE, EXTENDING FROM THE
REDLAND NEAR KROME AVENUE EAST TO CUTLER RIDGE AND PERRINE. THE
THUNDERSTORMS ARE PRODUCING DANGEROUS LIGHTNING STRIKES AND VERY
HEAVY RAINS.

RAINFALL RATES APPROACHING 1.5 INCHES PER HOUR ARE COMMON WITH THE
STRONGEST THUNDERSTORMS FROM PRINCETON NORTHEAST TO CUTLER BAY AND
PERRINE. THESE RAINS ARE FALLING IN AREAS THAT RECEIVED UP TO 3
INCHES OF RAIN ON TUESDAY WHICH COULD PRODUCE URBAN FLOODING VERY
QUICKLY. MOTORISTS SHOULD USE EXTRA CAUTION WHEN DRIVING IN SOUTH
DADE FOR THE REST OF THE AFTERNOON.

THESE STORMS WILL AFFECT...

PRINCETON...
GOULDS...
COUNTRY WALK...
CUTLER BAY...
CUTLER RIDGE...
HOWARD...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2569 8025 2563 8027 2560 8031 2559 8030
      2554 8030 2550 8033 2549 8032 2548 8033
      2546 8032 2541 8039 2560 8056 2576 8030
      2570 8024
TIME...MOT...LOC 1801Z 226DEG 11KT 2554 8038

RLP

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:40 PM EDTSpecial Marine WarningMFL65 min
Jun 18, 12:11 AM EDTSpecial Marine WarningMFL34 min
Jun 18, 12:43 AM EDTSpecial Marine WarningMFL62 min
Jun 18, 1:46 AM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 18, 2:12 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 18, 4:32 AM EDTSpecial Marine WarningMFL58 min
Jun 18, 4:36 AM EDTSpecial Weather StatementMFLCollier24 min
Jun 18, 11:12 AM EDTSpecial Marine WarningMFL33 min
Jun 18, 11:25 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 18, 11:58 AM EDTSpecial Weather StatementMFLGlades32 min
Jun 18, 12:03 PM EDTSpecial Marine WarningMFL57 min
Jun 18, 12:20 PM EDTSevere Thunderstorm WarningMFLMiami-Dade25 min
Jun 18, 12:34 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Jun 18, 12:37 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Jun 18, 12:41 PM EDTSpecial Weather StatementMFLGlades64 min
Jun 18, 12:50 PM EDTSpecial Marine WarningMFL25 min
Jun 18, 12:55 PM EDTSpecial Weather StatementMFLGlades35 min
Jun 18, 1:02 PM EDTSpecial Marine WarningMFL58 min
Jun 18, 1:13 PM EDTSpecial Marine WarningMFL32 min
Jun 18, 1:21 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jun 18, 1:30 PM EDTSpecial Weather StatementMFLMiami-Dade30 min
Jun 18, 1:35 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Jun 18, 1:56 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 18, 2:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 18, 2:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
Jun 18, 2:22 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Jun 18, 2:32 PM EDTTornado WarningMFLPalm Beach28 min
Jun 18, 2:35 PM EDTSpecial Marine WarningMFL55 min
Jun 18, 3:11 PM EDTSpecial Weather StatementMFLGlades34 min
Jun 18, 3:22 PM EDTSpecial Marine WarningMFL62 min
Jun 18, 3:43 PM EDTSpecial Marine WarningMFL55 min
Jun 18, 3:53 PM EDTSpecial Weather StatementMFLMonroe67 min
Jun 18, 4:08 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 18, 4:45 PM EDTSpecial Marine WarningMFL45 min
Jun 18, 5:04 PM EDTSpecial Marine WarningMFL41 min
Jun 18, 5:35 PM EDTSpecial Marine WarningMFL55 min
Jun 18, 5:45 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Jun 18, 5:56 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Jun 18, 6:24 PM EDTSpecial Marine WarningMFL66 min
Jun 18, 7:08 PM EDTSpecial Marine WarningMFL68 min
Jun 18, 7:19 PM EDTSpecial Marine WarningMFL56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.